Hair Loss From Atorvastatin
Statins are drugs that manage high cholesterol. While cholesterol is important to help your body build new cells, insulate nerves and make hormones, excessive build-up of cholesterol in arteries can block blood flow in arteries, called atherosclerosis. This can lead to chest pain. If a portion of your blood flow is completely cut off, this can lead directly to a heart attack. Statins help prevent the build-up of cholesterol in the bloodstream
Unfortunately, hair loss is a rare side effect of all statin drugs, including atorvastatin. Statins block the action of a liver enzyme that is used to produce cholesterol. Only about one percent of all statin users experience hair loss due to these drugs. The exact mechanism for this is not known, but cholesterol is an important building block for steroid hormones, which contribute to hair growth.
A study of research literature demonstrates that people who experience hair loss due to taking atorvastatin or other statins find the hair loss reversed when they stop taking the drug, only to return when they start taking it again. This is evidence that, for some patients, statins play a role in hair loss.
For people who really need these drugs to reduce their cholesterol and prevent atherosclerosis, it is simply not an option to stop taking statins. They have to keep taking them despite the loss of hair.
There is something they can do, however. Hairline Ink has a solution for this type of hair loss due to statins: scalp pigmentation. Using computer-controlled machines and highly trained practitioners, we can carefully pigment your scalp so that it looks like you have natural hair. We can even give your scalp a three-dimensional look that looks like real hair. And the solution is permanent.
If you have unsightly scars on your scalp, we can make them vanish with scar camouflage. If you want to know more about our hair loss solution, contact the experts at Hairline Ink at 585-250-0835 today, or chat with one of our online representatives at hairlineink.com.